MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, information not provided.If explanted, give date: not applicable as the lens has not been explanted.(b)(4).Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar / other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 26.0 diopter lens was the second jnj iol implanted in the patient¿s left eye.The patient is experiencing blurry vision since she cannot read close-up.She feels this is affecting her daily life.Consequently, she will have to wear contact lenses.At the time of this call no additional procedures had been planned or scheduled.Per the patient, the doctor suggested surgery, but the patient is not considering any more surgeries.Via follow-up it was learned that the doctor prescribed contact lenses.However, she has more astigmatism than the doctor expected and the contact lenses did not help her vision.Reportedly, the doctor said they will have to try toric hard contact lenses to fix her astigmatism.Additionally, the patient reported that her doctor only tested her pre-surgery with contact lenses on.She provided the following pre and post vision outcome.Pre-surgery vision with contacts: left eye: 20/50 +2, right eye: 20/30 -2.Post-surgery left eye: l 21/50 +2 (without contacts) note:patient likely meant 20/50, but her vision was blurry so the iol was explanted.Second lens information for the left eye-this report.Second lens for the left eye ''soon after surgery'': left: 20/50+2 without contacts.Second lens for the left eye ''a few weeks ago''.Left: 20/50 without contacts.Right eye information also ''a few weeks ago.'' right: 20/60 without contacts.No further information was provided.The explanted lens (first lens) for the left eye is reported in manufacturer report number 9614546-2019-00190.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8820242
Report Number9614546-2019-00643
Device Sequence Number3109462
Product Code POE
UDI-Device Identifier05050474606500
UDI-Public(01)05050474606500(17)220602
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005